Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 53(5); 2007 > Article
Korean Journal of Anesthesiology 2007;53(5):664-667.
DOI: https://doi.org/10.4097/kjae.2007.53.5.664   
Cardiac Arrest Caused by Intramyometrial Infiltration of Vasopressin during Dilation and Curettage under General Anesthesia: A case report.
Helen Ki Shinn, Jang Ho Song, Jeong Wook Han, Choon Soo Lee, Hee Chang Ko, Young Deog Cha
Department of Anesthesiology and Pain Medicine, College of Medicine, Inha University, Incheon, Korea. aneanal@hotmail.com
Abstract
Vasopressin, an extremely potent vasoconstrictor, has been widely used for surgical hemostasis in gynecological practices. But, Intramyometrial infiltration of vasopressin is not free of side effects and may cause lethal complications including pulmonary edema, myocardial infarction, and cardiac arrest in spite of infrequency of reported cases. Sudden cardiac arrest was encountered just after intramyometrial injection of vasopressin in our patient undergoing dilation and curettage. We believe that this awful complication was due to baroreflex-mediated regulation of blood pressure, caused by unintentional penetration of vasopressin into the vessels. We herewith discuss the complications of the local injection of vasopressin and the safe dose of vasopressin for intramyometrial injection.
Key Words: baroreflex; cardiac arrest; dilation and curettage; intramyometrial injection; vasopressin


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-795-5129    Fax: +82-2-792-4089    E-mail: anesthesia@kams.or.kr                

Copyright © 2019 by Korean Society of Anesthesiologists. All rights reserved.

Developed in M2community

Close layer
prev next